Pembrolizumab-triggered Uveitis: An Additional Surrogate Marker for Responders in Melanoma Immunotherapy?
Stefan Diem, Fabienne Keller, Reinhard Rüesch, Samia A Maillard, Daniel E Speiser, Reinhard Dummer, Marco Siano, Ursula Urner-Bloch, Simone M Goldinger, Lukas Flatz & Stefan Diem
Immunotherapy leads to significantly prolonged survival of patients with metastatic melanoma. Autoimmune side effects including colitis, dermatitis, and endocrine abnormalities are common in patients treated with ipilimumab [anti-CTLA4 (cytotoxic T-lymphocyte-associated protein 4)]. Antibodies such as pembrolizumab that interfere with the PD-1 (programmed cell death 1)/PD-L1 pathway show greater efficacy and less toxicity than ipilimumab. Here we report 2 cases of pembrolizumab-induced uveitis associated with complete or partial tumor response. We suggest that uveitis may serve as a surrogate marker for a tumor response to therapy with pembrolizumab.
|citation||Diem S, Keller F, Rüesch R, Maillard S A, Speiser D E, Dummer R, siano m, Urner-Bloch U, Goldinger S M, Flatz L, Diem S. Pembrolizumab-triggered Uveitis: An Additional Surrogate Marker for Responders in Melanoma Immunotherapy?. J Immunother 2016; 39:379-382.|
|type||journal paper/review (English)|
|date of publishing||2016|
|journal title||J Immunother (39/9)|